Alert archive / Texas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 232, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 1997, 6:47 AM CDT for Franklin County, Titus County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1997, 6:47 AM CDT (11:47 UTC)
- Expired
- Jun 13, 1997, 7:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Franklin County, TX, Titus County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 131148 RRA SVRSHV TXC159-449-131230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 647 AM CDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 AM CDT FOR THE FOLLOWING AREAS... IN NORTHEAST TEXAS ...FRANKLIN COUNTY...TITUS COUNTY AT 6:45 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF MOUNT VERNON MOVING EAST AT 20 MILES AN HOUR. HAIL UP TO ONE INCH IS POSSIBLE ALONG WITH WIND GUSTS TO 60 MPH. IF YOU ARE IN THE PATH OF THIS STORM...TAKE IMMEDIATE STEPS TO PROTECT YOURSELF AND YOUR PROPERTY...SUCH AS YOUR CAR...BOAT...AND PETS...FROM LARGE HAIL AND DAMAGING WIND. 05/09
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:49 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 13, 2:49 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 AM CDT FRI JUN 13 1997 ANOTHER TOUGH FCST PD AS SVRL FACTORS INFLUENCE THE WX ACRS THE AREA TDA. FAIRLY POTENT MID LVL SYSTEM WILL CONT MOVG ACRS THE PLNS TDA WITH ASSOCIATED SPD MAX NOSING RIGHT INTO THE MIDDLE OF THE CWA. AMS OVER MOST OF THE REGION WILL BE MDTLY TO VERY UNSTBL WITH LIS RANGING FM ARND -5 OVR N CNTRL LA TO -9 OVR NE TX AND SE OK. THESE FACTORS COMBINED WITH PSBLY MULTIPLE OUTFLOW BNDRYS FM CRNT CNVTN OVR OK AND TX WILL LKLY RESULT IN FAIRLY WDSPRD CNVTN...FIRST AFFECTING THE NW 1/4 THEN SPRDG E. FURTHER...ETA FCST WIND PROFILES INDICATE VERT SHR WILL BECM INCREASINGLY FAVORABLE FOR SUPERCELLS THRU THE AFTN AND EVE HOURS TDA WITH HELICITIES INCRG TO OVR 200 M2/S2. HWVR...STM RELATIVE MID LVL WINDS APPEAR TO BE ONLY MRGNL FOR TORNADOES. AT LEAST A BRIEF DRYING SPELL WILL BE IN STORE GOING INTO SAT AS HGHTS RISE OVR THE PLNS IN RESPONSE TO THE SHARPENING TROF OVR THE W. GUIDANCE POPS CONT TO LOOK TOO LOW SO WILL GO ABT A CAT ABV FWC IN THE FIRST 2 PDS. FWC HAS BEEN RUNNING 2-4 DEGS TOO WARM ON MAXES FOR THE LAST FEW DAYS AND BELIEVE THAT TREND WILL CONT TDA SO WILL GO CLOSER TO FAN MAXES 1ST PND. SHOULD BE LESS CLD COVER THOUGH ON SAT AND COMBINED WITH SOME SW FLOW...PERHAPS WE WILL GET OUR FIRST 90 OF THE SEASON THEN. SHV 88/70/90/70 6510 MLU 87/71/89/71 6610 5
In the hours before
Special weather statement, Jun 13, 1:00 AM CDT, 5 hours 47 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-140245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 100 AM CDT FRI JUN 13 1997 AN UNSTABLE ATMOSPHERE IS SETTING UP FOR THIS AFTERNOON AND EVENING ACROSS THE FOUR STATE AREA. SHOWERS AND THUNDERSTORMS MOVING FROM NORTHEAST TEXAS EASTWARD ACROSS SOUTHERN ARKANSAS AND NORTHERN LOUISIANA WILL CREATE OUTFLOW BOUNDARIES WHICH WILL PROVIDE FOCUSING MECHANISMS FOR THUNDERSTORM DEVELOPMENT LATER TODAY. WARM AND HUMID AIR COVERING THE AREA WILL BE FUEL FOR THE THUNDERSTORM DEVELOPMENT AND WITH AN AREA OF INSTABLITY AT THE UPPER LEVELS...ALL THE INGREDIENTS NECESSARY FOR THE FORMATION OF STRONG TO SEVERE THUNDERSTORMS WILL BE PRESENT. EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTERS...AND LAW ENFORCEMENT OFFICIALS WILL BE NEED TO BE READY TO BE ACTIVATED LATER THIS AFTERNOON. 01
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:38 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 67 min |
| Jun 13, 6:13 PM CDT | Severe Thunderstorm Warning | SHV | Franklin | 47 min |
| Jun 13, 6:17 PM CDT | Tornado Warning | SHV | Franklin, Titus | 58 min |
| Jun 13, 6:54 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Morris | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.